MAUDE Adverse Event Report: BECTON DICKINSON BD US CATHENA 20GX1.25IN STRAIGHT BC; INTRAVASCULAR CATHETER

BECTON DICKINSON BD US CATHENA 20GX1.25IN STRAIGHT BC; INTRAVASCULAR CATHETER
Catalog Number 386863
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 12/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd us cathena 20gx1.25in straight bc safety shield activation failure.It was reported by customer that safety feature on cathena safety iv catheter did not engage, leading to a needle stick for the clinician.Verbatim#: safety feature on cathena safety iv catheter did not engage, leading to a needle stick for the clinician.
 
Additional Manufacturer Narrative
Based on device history record review, no abnormality was observed during the production of the affected batch.As current control, there are outgoing functional test and in-process functional test to check and detect safety activation failure.

Brand Name
BD US CATHENA 20GX1.25IN STRAIGHT BC
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21032731
Report Number2243072-2024-01266
Device Sequence Number18430663
Product Code FOZ
UDI-Device Identifier00382903868636
UDI-Public(01)00382903868636(11)240608(17)270531(10)4160443
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K220584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number386863
Device Lot Number4160443
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2024
Initial Report FDA Received Date12/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown